Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 25, NWS North Platte, NE

November 6, 200815 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Nov 6, 2008, 2:33 PM MST for 15 counties in Nebraska. It took effect at Nov 7, 2008, 1:27 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2008, 2:33 PM MST (21:33 UTC)
In effect from
Nov 7, 2008, 1:27 AM MST
Expired
Nov 7, 2008, 2:18 PM MST
In force
13 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 062133
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CST THU NOV 6 2008

...STRONG WINDS TO PERSIST TONIGHT AND FRIDAY...

.AN INTENSE AREA OF LOW PRESSURE WILL CONTINUE TO PERSIST ACROSS
MINNESOTA TONIGHT. STRONG NORTHWESTERLY WINDS...ON THE BACK SIDE
OF THIS FEATURE WILL IMPACT WESTERN AND NORTH CENTRAL NEBRASKA
THROUGH FRIDAY. THE WINDS WILL QUICKLY DIMINISH FRIDAY EVENING.

NEZ006-008-009-026-027-038-070930-
/O.EXB.KLBF.WI.Y.0024.081107T0300Z-081108T0000Z/
/O.CON.KLBF.HW.W.0003.000000T0000Z-081107T0300Z/
KEYA PAHA-BROWN-ROCK-BLAINE-LOUP-CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT...
DUNNING...TAYLOR...BROKEN BOW
333 PM CST THU NOV 6 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
FRIDAY...


A HIGH WIND WARNING REMAINS IN AFFECT UNTIL 9 PM THIS EVENING.
NORTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 55 MPH WILL DIMINISH
SOMEWHAT BY MID EVENING.

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
FRIDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

NORTHWESTERLY WINDS WILL INCREASE TO 25 TO 40 MPH...WITH GUSTS UP
TO 50 MPH TODAY. WINDS WILL GRADUALLY DECREASE EARLY FRIDAY
MORNING.

PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD
EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS.

$$

NEZ022>025-035>037-056>059-069>071-070930-
/O.NEW.KLBF.WI.Y.0025.081107T1500Z-081108T0000Z/
/O.CON.KLBF.HW.W.0003.000000T0000Z-081107T0300Z/
GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD...
ARTHUR...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
333 PM CST THU NOV 6 2008 /233 PM MST THU NOV 6 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST
/5 PM MST/ FRIDAY...

A HIGH WIND WARNING REMAINS IN AFFECT UNTIL 9 PM THIS EVENING.
NORTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 55 MPH WILL DIMINISH
SOMEWHAT BY MID EVENING.

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM
CST /5 PM MST/ FRIDAY. A HIGH WIND WARNING REMAINS IN EFFECT
UNTIL 9 PM CST /8 PM MST/ THIS EVENING. 

PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD
EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ005-094-070930-
/O.NEW.KLBF.WI.Y.0025.081107T1500Z-081108T0000Z/
EASTERN CHERRY-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...CODY...MERRIMAN...KILGORE
333 PM CST THU NOV 6 2008 /233 PM MST THU NOV 6 2008/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST
/5 PM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM
CST /5 PM MST/ FRIDAY. 

NORTHWEST WIND WILL INCREASE ONCE AGAIN FRI MORNING TO 25 TO 35
MPH WITH GUSTS UP TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ007-010-070930-
/O.EXB.KLBF.WI.Y.0024.000000T0000Z-081108T0000Z/
BOYD-HOLT-
INCLUDING THE CITIES OF...SPENCER...ONEILL
333 PM CST THU NOV 6 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST FRIDAY. 

NORTHWESTERLY WINDS WILL PERSIST AT 25 TO 35 MPH...WITH GUSTS UP
TO 45 MPH TODAY. WINDS WILL GRADUALLY DECREASE LATE FRIDAY
AFTERNOON.

PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD
EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS.

$$

NEZ028-029-070930-
/O.EXT.KLBF.WI.Y.0024.000000T0000Z-081108T0000Z/
GARFIELD-WHEELER-
INCLUDING THE CITIES OF...BURWELL...BARTLETT
333 PM CST THU NOV 6 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST FRIDAY. 

NORTHWESTERLY WINDS WILL PERSIST AT 25 TO 35 MPH...WITH GUSTS UP
TO 45 MPH TODAY. WINDS WILL GRADUALLY DECREASE LATE FRIDAY
AFTERNOON.

PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD
EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS.

$$


KAR
3 follow-up statements
000 
WWUS73 KLBF 070233
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
833 PM CST THU NOV 6 2008

...STRONG WINDS TO PERSIST TONIGHT AND FRIDAY...

.A SLOW MOVING LOW PRESSURE SYSTEM WILL MIGRATE SLOWLY EAST
TONIGHT AND FRIDAY INTO THE UPPER MISSISSIPPI VALLEY. WINDS ALONG
AND WEST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE...WILL
DIMINISH TONIGHT BEFORE INCREASING SIGNIFICANTLY ON FRIDAY. EAST
OF HIGHWAY 83...WINDS ARE EXPECTED TO REMAIN ON THE STRONG
SIDE TONIGHT...INCREASING FURTHER ON FRIDAY. WINDS WILL QUICKLY
DIMINISH AFTER SUNSET FRIDAY EVENING.

NEZ006-008-009-026-027-038-071000-
/O.CAN.KLBF.HW.W.0003.000000T0000Z-081107T0300Z/
/O.EXT.KLBF.WI.Y.0024.081107T0233Z-081108T0000Z/
KEYA PAHA-BROWN-ROCK-BLAINE-LOUP-CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT...
DUNNING...TAYLOR...BROKEN BOW
833 PM CST THU NOV 6 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE
HIGH WIND WARNING. A WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST
FRIDAY.

NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH FREQUENT GUSTS TO 45
MPH ARE LIKELY TONIGHT ACROSS PORTIONS OF CENTRAL AND NORTH
CENTRAL NEBRASKA. STRONG WINDS WILL PERSIST ON FRIDAY AS
WELL...WITH NORTHWESTERLY WIND GUSTS UP TO 45 MPH EXPECTED. 

DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE
CAUTION AND BE PREPARED FOR STRONG CROSSWINDS. 

$$

NEZ022>025-035>037-056>059-069>071-071000-
/O.CAN.KLBF.HW.W.0003.000000T0000Z-081107T0300Z/
/O.CON.KLBF.WI.Y.0025.081107T1500Z-081108T0000Z/
GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD...
ARTHUR...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
833 PM CST THU NOV 6 2008 /733 PM MST THU NOV 6 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
6 PM CST /5 PM MST/ FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE
HIGH WIND WARNING. A WIND ADVISORY IS IN EFFECT FROM 9 AM CST /8
AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY.

NORTHWESTERLY WINDS WILL GRADUALLY DIMINISH TO 20 TO 30 MPH TONIGHT
BEFORE INCREASING TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH FRIDAY
MORNING. LOOK FOR WINDS TO DECREASE DURING THE LATE AFTERNOON
HOURS ON FRIDAY.

DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE
CAUTION AND BE PREPARED FOR STRONG CROSSWINDS. 

$$

NEZ007-010-028-029-071000-
/O.CON.KLBF.WI.Y.0024.000000T0000Z-081108T0000Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
833 PM CST THU NOV 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY. 

NORTHWESTERLY WINDS WILL PERSIST AT 25 TO 35 MPH...WITH GUSTS UP
TO 45 MPH TONIGHT AND FRIDAY. WINDS WILL GRADUALLY DECREASE LATE FRIDAY
AFTERNOON.

PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD
EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS.

$$

NEZ005-094-071000-
/O.CON.KLBF.WI.Y.0025.081107T1500Z-081108T0000Z/
EASTERN CHERRY-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...CODY...MERRIMAN...KILGORE
833 PM CST THU NOV 6 2008 /733 PM MST THU NOV 6 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
6 PM CST /5 PM MST/ FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
6 PM CST /5 PM MST/ FRIDAY. 

NORTHWESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH WILL
PERSIST DURING THE OVERNIGHT HOURS. LOOK FOR WINDS TO INCREASE TO
25 TO 35 MPH...WITH GUSTS TO 45 MPH FRIDAY MORNING. THE VERY WINDY
CONDITIONS WILL PERSIST THROUGH THE LATE AFTERNOON HOURS ON
FRIDAY. 

$$

BUTTLER
000 
WWUS73 KLBF 070827
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
227 AM CST FRI NOV 7 2008

...STRONG WINDS TO PERSIST TODAY...

.AN INTENSE SLOW MOVING LOW PRESSURE SYSTEM WILL MIGRATE SLOWLY
NORTHEAST TODAY ACROSS THE UPPER MISSISSIPPI VALLEY. GUSTY
NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY. WINDS ARE EXPECTED
TO DIMINISH AFTER SUNSET THIS EVENING.

NEZ004-080000-
/O.EXA.KLBF.WI.Y.0024.000000T0000Z-081108T0000Z/
SHERIDAN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE
127 AM MST FRI NOV 7 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

NORTHWESTERLY WINDS WILL PERSIST AT 25 TO 35 MPH...WITH GUSTS UP
TO 45 MPH TODAY. WINDS WILL GRADUALLY DECREASE LATE FRIDAY
AFTERNOON.

PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD
EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS.

$$

NEZ005-022>025-035>037-056>059-069>071-094-080000-
/O.EXT.KLBF.WI.Y.0025.081107T0827Z-081108T0000Z/
EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-
DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...OSHKOSH...HYANNIS...
MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
227 AM CST FRI NOV 7 2008 /127 AM MST FRI NOV 7 2008/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHWESTERLY WINDS WILL PERSIST AT 25 TO 35 MPH...WITH GUSTS UP
TO 45 MPH TODAY. WINDS WILL GRADUALLY DECREASE AFTER SUNSET.

DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE
CAUTION AND BE PREPARED FOR STRONG CROSSWINDS.

$$

NEZ006>010-026>029-038-080000-
/O.CON.KLBF.WI.Y.0024.000000T0000Z-081108T0000Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
227 AM CST FRI NOV 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH FREQUENT GUSTS TO
AROUND 50 MPH ARE LIKELY THIS MORNING AND AFTERNOON. A FEW LIGHT
SNOW SHOWERS WILL ACCOMPANY THE WIND THIS MORNING CAUSING SOME
REDUCED VISIBILITIES TO AROUND A MILE. WINDS ARE EXPECTED TO
DIMINISH AFTER SUNSET. 

DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE
CAUTION AND BE PREPARED FOR STRONG CROSSWINDS.

$$

MASEK
000 
WWUS73 KLBF 072118
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CST FRI NOV 7 2008

...THE WIND ADVISORY HAS BEEN CANCELLED...

NEZ005-022>025-035>037-056>059-069>071-094-072230-
/O.CAN.KLBF.WI.Y.0025.000000T0000Z-081108T0000Z/
EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-
DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...OSHKOSH...HYANNIS...
MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
318 PM CST FRI NOV 7 2008 /218 PM MST FRI NOV 7 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THIS EVENING. A FEW
GUSTS COULD REACH 40 MPH BEFORE SUNSET...BUT ADVISORY CRITERIA ARE
NO LONGER EXPECTED.

$$

NEZ004-006>010-026>029-038-072230-
/O.CAN.KLBF.WI.Y.0024.000000T0000Z-081108T0000Z/
SHERIDAN-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-
WHEELER-CUSTER-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...SPRINGVIEW...
SPENCER...AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...
BURWELL...BARTLETT...BROKEN BOW
318 PM CST FRI NOV 7 2008 /218 PM MST FRI NOV 7 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THIS EVENING. A FEW
GUSTS COULD REACH 40 MPH BEFORE SUNSET...BUT ADVISORY CRITERIA ARE
NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Nov 6, 2:24 AM MST, 12 hours 9 minutes earlier.

Area forecast discussion, Nov 6, 2:24 AM MST, 12 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 AM CST THU NOV 6 2008

.DISCUSSION...
DAYS LIKE THIS...SHOULD HAVE MAJORED IN ECONOMICS. IMPRESSIVE DRY
SLOT SHOWING UP IN WATER VAPOR IMAGERY WITH THE EPV RICH AIR MAKING
IN BACK DOWN TOWARD PINE RIDGE EARLY THIS MORNING. A FEW LIGHTNING
STRIKES IDNICATIVE OF THE CONVECTIVE NATURE BUT ALSO THINK MODELS
UNDER ESTIMATING HOW MUCH DRY AIR IS MAKING IT BACK WEST. SOME HINT
OF THIS IN VARIOUS DEW POINT DEP OF RAOB COMPARED TO MODEL HGHTS.
IMPRESSIVE H4 40 DEGREE SPREAD AT ABR WHERE DARKENING IS MOST
APPARENT. SNOW HAS HAD HARD TIME ACCUMULATING SO FAR AND VSBYS
HAVING HARD TIME GETTING EVEN BELOW A MILE. HOWEVER QUANDRY IS WINDS
ARE BECOMING QUITE STRONG AND ARE EXPECTED TO MAYBE EVEN PUSH
WARNING CRIT OVER ADV AREA ATTM. WILL DEBATE APPROPIATE HEADLINE UP
UNTIL ISSUANCE BUT WILL MOST LIKELY HAVE SOME KIND OF WARNING.
BUFKIT PROFILES AND GUIDANCE WOULD HINT AT WARNING CRIT WIND FROM
VTN AND WESTWARD WHERE SOME ACCUM SNOW IS POSSIBLE. OTHERWISE SOUTH
OF HERE WIND LOOKS TO BE PREDOMINANT WORRY AND HAVE PLACED WARNINGS
IN THE WEST AND ADV EAST INCLUDING REMOVING SOUTHERN PART OF SNOW
ADV AND PLACED IN APPROP WIND HIGHLIGHTS. SFC ANALYSIS PAST 6 HOURS
HAS SHOWN LOW HAS DEEPENED AND WOBBLED BACK TO THE SOUTHWEST...AS PV
LOBE HAS MOST LIKELY LINKED TO THE MID LEVEL THERMAL LAYER WRAPPING
BACK AROUND THE LOW. THIS HAS GREATLY INCREASED GRAD FROM BLACK
HILLS INTO WESTERN PANHANDLE AND WINDS IN RESPONSE ARE APPROACHING
WARNING ALREADY. THESE SHOULD CONITNUE INTO EARLY EVENING AND WILL
MOST LIKELY NEED TO BE REPLACED BY ADV AS GRADIENT AND LLVL WINDS
REMAIN STRONG IN THIS NEARLY STACKED CYCLONE. MOISTURE AND TROWAL
WILL CONTINUE TO WRAP AROUND THE LOW AND KEEP THREAT OF LIGHT SNOW
ACROSS NORTHEAST CWA WELL INTO THE NIGHT...BUT THINK SIG ACCUMS
SHOULD REMAIN WELL NORTH OF BORDER. FOR NOW WILL KEEP ADV IN FOR
THESE ZONES EAST OF HWY 83...BUT THIS SHOULD REMAIN MONITORED. COLD
AIR WILL CONTINUE TO POUR INTO NORTHERN ZONES AS LOW WOBBLES
EASTWARD AND PTYPE LOOKS TO BE ALL SNOW BY LATE AFTERNOON AS TEMPS
SHOULD FALL THROUGH THE AFTERNOON. THIS SYSTEM LOOKS TO GET A KICK
OUT OF AREA BY NORTHERN STREAM ENERGY DROPPING INTO NORTHERN PLAINS.
THE BAD NEWS IS THIS SYSTEM WILL COMBINE WITH ENERGY OVER H.BAY AND
FORM LARGER VORTEX OVER GREAT LAKES REGION THROUGH THE WEEKEND THIS
WILL KEEP COLD AIR CIRCULATING INTO EASTERN ZONES FRIDAY INTO
SAT...THEN AS SECONDARY ARCTIC FRONT ROTATES THORUGH SAT NIGHT COLD
AIR WILL BE PUSHED FARTHER WESTWARD FOR SUNDAY INTO MONDAY. HAVE
LOWERED TEMPS THROUGH THIS PERIOD AND INTRODUCED SOME LIGHT PCPN.
LOOK LIKE IT SHOULD BE FAIRLY LIGHT UPSLOPE/WAA ALOFT SAT NIGHT INTO
SUNDAY...WITH PROFILES HINTING AS LIGHT SNOW AND/OR FZDZ EVENT AS
ARCTIC AIR SLIDES WESTWARD.

&&

.AVIATION...
AJOR STORM SYSTEM CAUSING DIFFICULT TRAVEL FOR AREA AIRPORTS. TIGHT
PRESSURE GRADIENT BETWEEN LOW IN EASTERN S DAKOTA AND HIGH MOVING
TOWARDS THE NORTHERN ROCKIES WILL CAUSE WINDS TO INCREASE ABOVE
40KTS AT TIMES FOR BOTH LBF AND VTN. MEANWHILE COLD TEMPS WRAPPING
INTO THE SYSTEM WILL COMBINE WITH MODEST MOISTURE TO PRODUCE PERIODS
OF SNOW FOR THE KVTN TERMINAL. THE WINDS AND SNOW WILL REDUCE VSBY
TO LIFR AT TIMES...WITH GENERALLY MVFR TO IFR CONDITIONS FROM LOW
CIGS AND VSBY. FURTHER SOUTH...AT KLBF...LESS MOISTURE AND WARMER
TEMPS WILL LEAD TO A MIX OF RAIN OR SNOW THIS MORNING...BECOMING ALL
RAIN DURING THE AFTERNOON. WINDS WILL BE THE MAIN PROBLEM AS GUSTS
NEAR 50 KTS THIS AFTERNOON. MEANWHILE LOW CIGS TO KEEP AREA IN MVFR
TO IFR CONDITIONS AT TIMES. IMPROVING CONDITIONS TONIGHT AS SYSTEM
PUSHES ONTO THE NORTHEAST WITH WINDS SLOWLY DIMINISHING...PRECIP
ENDING...AND CIGS LIFTING...ESPECIALLY AT KLBF.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL 9 PM CST
/8 PM MST/ THIS EVENING FOR NEZ022>024-035-036-056>059-069>071.

WINTER STORM WARNING UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR
NEZ004-005-094.

WINTER WEATHER ADVISORY UNTIL 6 AM CST FRIDAY FOR NEZ006>010.

WIND ADVISORY UNTIL 6 AM CST FRIDAY FOR NEZ025>029-037-038.

&&

13/MASEK
Hazardous weather outlook, Nov 6, 4:23 AM MST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
523 AM CST THU NOV 6 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-071130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
523 AM CST THU NOV 6 2008 /423 AM MST THU NOV 6 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG STORM SYSTEM IS MOVING ACROSS THE NORTHERN PLAINS TODAY.
VERY STRONG NORTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS IN EXCESS
OF 55 MPH WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA TODAY.
WINDS ARE EXPECTED TO SLOWLY DIMINISH AFTER SUNSET. ALSO AREAS OF
LIGHT SNOW SHOWERS WILL MOVE ACROSS THE AREA TODAY...EXCEPT ACROSS
SOUTHWEST NEBRASKA WHERE THE SHOWERS WILL BE A MIX IF NOT RAIN
ONLY. THE HEAVIEST SNOW THROUGH TONIGHT WILL BE ALONG AND NORTH OF
HIGHWAY 20...LOCALLY AS HIGH AS 6 INCHES. THE COMBINATION OF WINDS
AND SNOW WILL REDUCE VISIBILITIES TO A MILE OR LESS AT
TIMES...WITH CAUTION ADVISED FOR TRAVELERS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW LINGERING SNOW SHOWERS WILL BE POSSIBLE ACROSS NORTH CENTRAL
NEBRASKA FRIDAY MORNING. THE NEXT STORM SYSTEM WILL MOVE QUICKLY
ACROSS THE ENTIRE OUTLOOK AREA SATURDAY NIGHT AND SUNDAY. AT THIS
TIME NO SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED...HOWEVER A
MIX OF PRECIPITATION IS POSSIBLE. STAY TUNED TO LATER FORECAST AS
THE PRECIPITATION TYPE BECOMES MORE CERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Nov 6, 8:41 AM MST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
941 AM CST THU NOV 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     NON-TSTM WND GST VALENTINE               42.87N 100.55W
11/06/2008  M58 MPH          CHERRY             NE   ASOS

&&

TKECK
Local storm report, Nov 6, 10:20 AM MST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1120 AM CST THU NOV 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HIGH SUST WINDS  7 NW AINSWORTH          42.62N 99.95W
11/06/2008  M41 MPH          BROWN              NE   AWOS

&&

TKECK
Local storm report, Nov 6, 10:27 AM MST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1127 AM CST THU NOV 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 AM     NON-TSTM WND GST DUNNING                 41.83N 100.10W
11/06/2008  M59.00 MPH       BLAINE             NE   DEPT OF HIGHWAYS

1110 AM     HIGH SUST WINDS  7 NW AINSWORTH          42.62N 99.95W
11/06/2008  M41.00 MPH       BROWN              NE   AWOS

&&

TKECK
Local storm report, Nov 6, 10:42 AM MST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1142 AM CST THU NOV 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     SNOW             RUSHVILLE               42.71N 102.47W
11/06/2008  M8.0 INCH        SHERIDAN           NE   LAW ENFORCEMENT

&&

TKECK
Local storm report, Nov 6, 11:14 AM MST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1214 PM CST THU NOV 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     NON-TSTM WND GST OGALLALA                41.13N 101.72W
11/06/2008  M64 MPH          KEITH              NE   AWOS

&&

JWS
Local storm report, Nov 6, 2:03 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
303 PM CST THU NOV 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 AM     NON-TSTM WND GST VALENTINE               42.87N 100.55W
11/06/2008  M58.00 MPH       CHERRY             NE   ASOS

0455 AM     NON-TSTM WND GST OSHKOSH                 41.41N 102.34W
11/06/2008  M64.00 MPH       GARDEN             NE   DEPT OF HIGHWAYS

0608 AM     NON-TSTM WND GST CRESCENT LAKE NWR       41.74N 102.41W
11/06/2008  M62.00 MPH       GARDEN             NE   PARK/FOREST SRVC

0635 AM     HEAVY SNOW       RUSHVILLE               42.71N 102.47W
11/06/2008  E6.0 INCH        SHERIDAN           NE   LAW ENFORCEMENT

            REPORTS OF POWER OUTAGES IN TOWN ALONG WITH DRIFTS UP TO
            2 FEET.

0703 AM     NON-TSTM WND GST 25 N THEDFORD           42.34N 100.57W
11/06/2008  M63.00 MPH       CHERRY             NE   DEPT OF HIGHWAYS

            THERE WAS A RECORDED GUST TO 63 MPH AT NEDOR SITE NE043
            AT 0703 CST.

0708 AM     BLIZZARD         N GORDON                42.81N 102.20W
11/06/2008                   SHERIDAN           NE   TRAINED SPOTTER

            HIGH WINDS HAVE BROKEN OFF NUMEROUS 4 TO 6 INCH THICK
            BRANCHES. VISIBILITY IS REDUCED TO 50 FEET IN BLOWING
            SNOW. THERE IS 4 INCHES OF SNOW ON THE GROUND.

0709 AM     NON-TSTM WND GST 8 WNW LEWELLEN          41.37N 102.29W
11/06/2008  M67.00 MPH       GARDEN             NE   DEPT OF HIGHWAYS

            A 67 MPH WIND GUST WAS REPORTED AT ASH HOLLOW AT 0709
            CST.

0805 AM     NON-TSTM WND GST BROWNLEE                42.29N 100.62W
11/06/2008  M70.00 MPH       CHERRY             NE   DEPT OF HIGHWAYS

0810 AM     NON-TSTM WND GST AINSWORTH               42.55N 99.86W
11/06/2008  M55.00 MPH       BROWN              NE   AWOS

0850 AM     NON-TSTM WND GST OGALLALA                41.13N 101.72W
11/06/2008  M58.00 MPH       KEITH              NE   AWOS

0915 AM     NON-TSTM WND GST VALENTINE               42.87N 100.55W
11/06/2008  M58.00 MPH       CHERRY             NE   ASOS

0930 AM     NON-TSTM WND GST VALENTINE               42.87N 100.55W
11/06/2008  M58.00 MPH       CHERRY             NE   ASOS

0949 AM     NON-TSTM WND GST DUNNING                 41.83N 100.10W
11/06/2008  M65.00 MPH       BLAINE             NE   DEPT OF HIGHWAYS

1050 AM     NON-TSTM WND GST OGALLALA                41.13N 101.72W
11/06/2008  M64.00 MPH       KEITH              NE   DEPT OF HIGHWAYS

1108 AM     NON-TSTM WND GST DUNNING                 41.83N 100.10W
11/06/2008  M59.00 MPH       BLAINE             NE   DEPT OF HIGHWAYS

1109 AM     NON-TSTM WND GST 8 WNW LEWELLEN          41.37N 102.29W
11/06/2008  M67.00 MPH       GARDEN             NE   DEPT OF HIGHWAYS

            WIND GUST RECORDED BY ASH HOLLOW NEDOR SITE.

1110 AM     NON-TSTM WND GST ROSE                    42.17N 99.53W
11/06/2008  M58.00 MPH       ROCK               NE   DEPT OF HIGHWAYS

1110 AM     HIGH SUST WINDS  7 NW AINSWORTH          42.62N 99.95W
11/06/2008  M41.00 MPH       BROWN              NE   AWOS

1110 AM     NON-TSTM WND GST CHAPPELL                41.09N 102.47W
11/06/2008  M55.00 MPH       DEUEL              NE   MESONET

            UNION PACIFIC RAILROAD DATA.

1113 AM     NON-TSTM WND GST ELLSWORTH               42.06N 102.29W
11/06/2008  M57.00 MPH       SHERIDAN           NE   DEPT OF HIGHWAYS

1141 AM     SNOW             RUSHVILLE               42.71N 102.47W
11/06/2008  M8.0 INCH        SHERIDAN           NE   LAW ENFORCEMENT

1159 AM     NON-TSTM WND GST NORTH PLATTE            41.13N 100.77W
11/06/2008  M52.00 MPH       LINCOLN            NE   ASOS

1205 PM     NON-TSTM WND GST SUTHERLAND              41.16N 101.13W
11/06/2008  M53.00 MPH       LINCOLN            NE   DEPT OF HIGHWAYS

1211 PM     NON-TSTM WND GST OGALLALA                41.13N 101.72W
11/06/2008  M64.00 MPH       KEITH              NE   AWOS

1213 PM     NON-TSTM WND GST BROKEN BOW              41.41N 99.64W
11/06/2008  M61.00 MPH       CUSTER             NE   ASOS

1221 PM     NON-TSTM WND GST NEWPORT                 42.60N 99.33W
11/06/2008  M51.00 MPH       ROCK               NE   DEPT OF HIGHWAYS

1238 PM     NON-TSTM WND GST IMPERIAL                40.52N 101.64W
11/06/2008  M59.00 MPH       CHASE              NE   ASOS

0110 PM     NON-TSTM WND GST THEDFORD                41.98N 100.57W
11/06/2008  M56.00 MPH       THOMAS             NE   AWOS

0114 PM     NON-TSTM WND GST BREWSTER                41.94N 99.87W
11/06/2008  M54.00 MPH       BLAINE             NE   DEPT OF HIGHWAYS

&&

CARMEL

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 12:36 AM MSTHigh Wind WarningLBFArthur, Blaine, Brown, Chase, Custer, Deuel and 14 more19 hr
Nov 6, 2:46 AM MSTWinter Storm WarningLBFCherry, Sheridan20 hr

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.